Thunderstorm Wind, Marshall
- When
- June 4, 3:38 AM CST
- Where
- Marshall County, 3 mi W of Beattie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.867, -96.467
2 inch limbs blown down and a trampoline was blown 50 yards.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 4, 1:42 AM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 242 AM CDT SUN JUN 4 2006 .DISCUSSION... MAIN CONCERNS ARE PRECIP CHANCES TODAY THROUGH TUESDAY. N/S LINE OF STORMS SLOWLY PROPAGATING SOUTHWARD FROM NEBRASKA TOWARDS THE CWA. SHORTWAVE ON WV IMAGERY USHERING SYSTEM IN...SUPPORTED BY LLJ PER PROFILERS...SW APPROX 30KTS INTO THE LINE. MUCAPE STILL NOT TOO STRONG...BUT BULK SHEAR SUFFICIENT TO SUPPORT UPDRAFTS AND INCOMING STORMS WILL BE MONITORED FOR SEVERE POTENTIAL. ALSO COULD SEE SOME LOCALLY HEAVY RAINS ACROSS THE NE CORNER AS STORMS MAY TRAIN OVER LOCAL AREAS. MIGHT STILL SEE A LINE OF SHOWER/STORMS SET UP ALONG THE WESTERN CWA WHERE BETTER ISENTROPICS COME TOGETHER...OTHERWISE EXPECT MAIN AREA TO BE IN EASTERN PORTIONS OF CWA. SHEAR VORTICITY WITH UPPER WAVE LINGERS THROUGH MUCH OF THE DAY AND WILL CONTINUE SLT CHCE POPS IN THE AFTERNOON WHILE CONVERGENCE AND INSTABILITY LINGER. WILL KEEP ISOLD POPS OVERNIGHT AS 850MB WINDS LIFT BACK OVER THE FRONTAL BOUNDARY FROM THE SOUTH. BETTER CONVERGENCE IS SOUTH OF THE AREA...AND PARCELS WILL HAVE TO COMPETE WITH WEAK S/W RIDGING ALOFT...SO HAVE KEPT COVERAGE ISOLD. LLJ BACKS TO SSE FOR MONDAY AFTERNOON AND HAVE KEPT FCST DRY. 0-12Z TUESDAY BRINGS NEXT POTENTIAL MCS ACROSS THE AREA. FOR THE SECOND TIME THIS WEEK...INCOMING S/W AND FRONT ARE WELL TIMED TO IMPINGE ON LLJ OVERNIGHT...AND WILL KEEP SCT POPS THIS TIME. CLEARED POPS WEST TO EAST IN THE AFTERNOON...MAY BE ABLE TO TAKE THESE OUT FASTER IF FRONT CLEARS THE CWA AS QUICKLY AS CURRENTLY PROGGED. WILL LEAVE FOR NOW SINCE MUCH WILL DEPEND ON SPEED OF THE WAVE AS IT BREAKS THROUGH THE UPPER RIDGE INTO THE CTRL PLAINS. RESULTING NORTHERLY FLOW WEDNESDAY WOULD LEND TO LIGHT NORTH WINDS AND MOSTLY CLEAR SKIES. NO CHANGES WED NIGHT THROUGH SAT. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 406 PM CDT SAT JUN 3 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-042115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 406 PM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS DURING THE LATE EVENING AND OVERNIGHT HOURS. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...AND ISOLATED FLASH FLOODING MAY BECOME A HAZARD. IN ADDITION TO THE HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS FROM TONIGHT MAY BE ONGOING DURING SUNDAY MORNING. ANOTHER CHANCE FOR THUNDERSTORMS IS IN THE FORECAST FOR SUNDAY NIGHT...THEN AGAIN FOR MONDAY NIGHT AND TUESDAY MORNING. HEAVY RAIN COULD ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. WOLTERS
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 407 AM CDT SUN JUN 4 2006 KSZ009-010-040945- MARSHALL-WASHINGTON- 407 AM CDT SUN JUN 4 2006 THROUGH 445 AM CDT...STRONG THUNDERSTORMS WILL MOVE SOUTHEAST AT 30 MPH ACROSS PORTIONS OF NORTHEAST KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL AND WINDS UP TO 40 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OKETO...HANOVER...BEATTIE...VERMILLION...FRANKFORT...WATERVILLE ...BLUE RAPIDS...LILLIS AND MARYSVILLE.
The Topeka radar (KTWX), 99 km away, was scanning. The volume nearest the first event began at 09:37 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
2 inch limbs blown down and a trampoline was blown 50 yards.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514551, 5514552.